Communications in Analysis and Geometry

Volume 29 (2021)

Number 2

Entropy, noncollapsing, and a gap theorem for ancient solutions to the Ricci flow

Pages: 501 – 524

DOI: https://dx.doi.org/10.4310/CAG.2021.v29.n2.a8

Author

Yongjia Zhang (School of Mathematics, University of Minnesota, Minneapolis, Minn., U.S.A.)

Abstract

In this paper we discuss the asymptotic entropy for ancient solutions to the Ricci flow. We prove a gap theorem for ancient solutions, which could be regarded as an entropy counterpart of Yokota’s work. In addition, we prove that under some assumptions on one time slice of a complete ancient solution with nonnegative curvature operator, finite asymptotic entropy implies $\kappa$‑noncollapsing on all scales. This result is used by the author [21] to prove Perelman’s assertion that on an ancient solution to the Ricci flow with bounded nonnegative curvature operator, bounded entropy is equivalent to noncollapsing on all scales; see section 11 in [17].

Received 20 May 2017

Accepted 7 August 2018